MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30475
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure using a hiwire nitinol hydrophilic wire guide, the user experienced resistance when attempting to advance the wire guide.When the wire guide was withdrawn, it was noted that the "covering peels of the wire guide was broken".The user changed to another same type device to complete successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Ec method code desc - 5: communication/interviews (4111).Investigation ¿ evaluation: a visual inspection, dimensional verification, and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed the wire guide was received in used condition partially inside the protective coil.Approximately 34.5cm of wire was protruding from the coil.Areas of roughness were felt along the wire guide jacket.Under magnification the jacket material appeared bumpy in several locations.The device was returned to the supplier for investigation.Supplier investigation conclusion: a review of the device history records of the specimen device did not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.The history records indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The polymer jacket damage appeared consistent with manipulating the wire within a metal cannula or needle; as noted in the device instructions for use (dfu), ¿when using a wire guide through a metal cannula/needle, us caution as damage may occur to outer coating.¿ our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: -manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.- when using wire guide through a metal cannula /needle, use caution as damage may occur to outer coating.- when exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.- these wire guides are not intended for tpca use.Instructions for activating hydrophilic coating: the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.Hydrophilic coated wires are very slippery when wet.Always maintain control of the wire guide when manipulating it through any device.For optimal performance, rehydrate the hydrophilic coated wire guide after exposure to ambient environment or after extended use, replace it with a new hydrophilic coated wire guide.How supplied: upon removal from the package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based upon the evidence presented by the returned device, the cause for the event was associated with damage during clinical use.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9544656
Report Number1820334-2020-00047
Device Sequence Number11377913
Product Code OCY
UDI-Device Identifier00827002304758
UDI-Public(01)00827002304758(17)220318(10)11132999
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model NumberG30475
Device Catalogue NumberHWAS-035150
Device Lot Number11132999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF URETEROSCOPE
Patient Age27 MO
Patient Weight13